MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-34
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 70 yo male patient, who had their right shoulder implanted, underwent a revision procedure approximately 6 years 1 month post the initial procedure.The patient was revised due to failure of the anatomic glenoid.The patient had severe lysis as a result of the glenoid polyethene wear.They were converted to a cta head implant as there was not enough bone stock for a reverse glenoid implant.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-ray images were provided.The explanted devices are not available for return as they were disposed of by the hospital.Device images were provided.No further information.
 
Additional Manufacturer Narrative
D10: concomitants: (b)(6), a10012 - gps implant kit v2, (b)(6), 310-01-50 - equinoxe, humeral head short, 50mm (beta), (b)(6), 300-10-45 - equinoxe replicator plate 4.5mm o/s, (b)(6), 300-20-02 - equinox square torque define screw drive kit, (b)(6), 300-01-15 - equinoxe, humeral stem primary, press fit 15mm, (b)(6), 531-78-20 - shouldr gps hex pins kit.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h11.According to the information provided the patient was revised due to "failure of the anatomic glenoid".It was also reported that "the patient had severe lysis as a result of the glenoid polyethylene wear.No device was returned for evaluation; photographs of the explanted glenoid were provided; however, the reported event was unable to be confirmed.The review identified that it appeared that the center cage may have worn a hole through the glenoid body.There also appears to be superior articular surface wear." a review of complaint history determined that no further action is required as no trends were identified.The revision reported may be the result of prosthesis wear of the glenoid component and fracture of the central cage.The cause of the fracture may have been due to incomplete seating of the implant, off-axis drilling of the peg holes during implantation, and/or superior migration of the humeral components relative to the glenoid resulting in a rocking horse effect, fracture of the central cage, and subsequent prosthesis wear.However, the series of events cannot be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation and no post-operative radiographs were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key22671527
Report Number1038671-2025-02644
Device Sequence Number3702569
Product Code KWS
UDI-Device Identifier10885862201027
UDI-Public10885862201027
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number314-13-34
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale